Hail, Cherokee
- When
- June 26, 3:00 PM CST
- Where
- Cherokee County, 4.09 mi WNW of Lawton
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.240, -94.700
Quarter sized hail was reported.
An Isolated severe storm produced up to quarter sized hail as it moved across southeastern Kansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
An Isolated severe storm produced up to quarter sized hail as it moved across southeastern Kansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 26, 1:41 PM CST, 1 hour 19 minutes earlier.
Area Forecast Discussion National Weather Service Springfield MO 241 PM CDT Wed Jun 26 2019 .SHORT TERM...(Tonight and Thursday) Issued at 240 PM CDT Wed Jun 26 2019 Extent and intensity of thunderstorms this afternoon to be main forecast concern. Overnight induced MVC has slipped slowly eastward into the Osage Beach area with a band of thunderstorms to its south along I-44. Of concern is the MLCAPEs that these storms will encounter as the band shifts into south central Missouri later this afternoon. Weak bulk shear will preclude organized severe but isolated warnings will be a possibility. The storms will be diurnal with a quick decline by early evening. Diurnal convection may again form Thursday afternoon on the periphery of the upper ridge...with coverage isolated at best and primarily over the eastern Ozarks. .LONG TERM...(Friday through Wednesday) Issued at 240 PM CDT Wed Jun 26 2019 The southwest to northeast orientated upper ridge will continue to build into the forecast area into this weekend...warming temperatures and diminishing thunderstorm coverage. The ridge will begin to flatten on Sunday as a northern stream wave ejects out of the west coast trough allowing the Gulf flow to increase on strengthening southerly flow. Thunderstorm chances as a result will increase on the over the start of the workweek toward the holiday. It will remain seasonably warm with temperature warming well into the 80s each day. Dew points will climb into the low 70s, raising heat indices up into the 90s. . && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1248 PM CDT Wed Jun 26 2019 Area terminals will largely maintain VFR conditions through this afternoon, though, an isolated thunderstorm at the BBG or SGF terminals this afternoon may bring flight categories down to MVFR for a brief time. Surface winds have been variable through most of the morning and will continue to lack consistent direction through the afternoon-- this in large part to a low-level atmospheric eddy (MCV) currently passing through the Missouri Ozarks. Skies clear out overnight with the presence of an upper- level ridge and associated surface high pressure. With calm winds and relatively wet soils, some light patchy fog will be possible near 12z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Albano
Hazardous Weather Outlook National Weather Service Springfield MO 345 PM CDT Wed Jun 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-272045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 345 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Heat index values will increase into the mid and upper 90s late this afternoon from southeast Kansas into central Missouri. Widely scattered thunderstorms will be possible into early evening over far southeast Kansas and south of Highway 60 in Missouri. Some of these storms may produce marginally severe winds and small hail. Heavy downpours will also lead to a limited threat of flooding in areas where storms move over the same area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values may warm into the middle to upper 90s at times this week. There will be several small chances for thunderstorms throughout the week and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
Special Weather Statement
National Weather Service Springfield MO
148 PM CDT Wed Jun 26 2019
MOZ090-261930-
Greene MO-
148 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 230 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ash Grove, or 15 miles east of Greenfield, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Ash Grove... Walnut Grove...
Brookline... Glidewell...
Cave Springs... Bois D'arc...
Galloway...
This includes Interstate 44 between mile markers 63 and 84.
LAT...LON 3724 9361 3728 9361 3728 9363 3741 9362
3743 9360 3743 9351 3723 9314 3709 9328
3710 9344
TIME...MOT...LOC 1848Z 309DEG 19KT 3735 9357
LindenbergSpecial Weather Statement
National Weather Service Springfield MO
318 PM CDT Wed Jun 26 2019
MOZ097-106-262100-
Oregon MO-Howell MO-
318 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWELL AND OREGON
COUNTIES UNTIL 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mammoth Spring, or near Thayer, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grand Gulf State Park... Thayer...
Mammoth Spring... Alton...
Koshkonong... Brandsville...
Thomasville... Rover...
Wilderness... Couch...
Greer...
LAT...LON 3689 9157 3689 9156 3670 9112 3649 9142
3651 9176
TIME...MOT...LOC 2018Z 208DEG 18KT 3650 9163
LindenbergSpecial Weather Statement National Weather Service Springfield MO 321 PM CDT Wed Jun 26 2019 KSZ101-MOZ088-262100- Cherokee KS-Jasper MO- 321 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND WESTERN JASPER COUNTIES UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near Scammon, or near Columbus, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Joplin... Webb City... Carl Junction... Galena... Airport Drive... Weir... Scammon... Asbury... Waco... Crestline... Lawton... LAT...LON 3711 9482 3730 9482 3735 9449 3707 9449 TIME...MOT...LOC 2021Z 270DEG 8KT 3722 9473 Lindenberg
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 NNW CRESTLINE 37.23N 94.74W
06/26/2019 E0.70 INCH CHEROKEE KS EMERGENCY MNGR
&&
JSSSpecial Weather Statement National Weather Service Springfield MO 350 PM CDT Wed Jun 26 2019 MOZ102-262130- Barry MO- 350 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BARRY COUNTY UNTIL 430 PM CDT... At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near Cassville, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Roaring River State Park... Table Rock Lake... Cassville... Shell Knob... Purdy... Exeter... Butterfield... Emerald Beach... Arrow Point... Wheelerville... Jenkins... Wayne... Mcdowell... Ridgley... Madry... LAT...LON 3662 9406 3688 9403 3687 9361 3654 9361 TIME...MOT...LOC 2050Z 287DEG 12KT 3668 9375 Lindenberg
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL 3 SE PURDY 36.79N 93.89W
06/26/2019 E1.00 INCH BARRY MO TRAINED SPOTTER
PEA SIZE HAIL WITH A FEW QUARTER SIZE HAIL
STONES MIXED IN.
&&
JSSThe Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
1 hail. Local standard time, as filed.
Quarter sized hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2019Every state in 2019This day in weather historyWarnings in Kansas, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828207.